Alert archive / North Carolina / Flood Watches in 2016

Flood Watch 2, NWS Newport/Morehead City, NC

June 1, 2016

NWS Newport/Morehead City, NC issued this flood watch at Jun 1, 2016, 4:03 AM EDT. It was in force for 39 hr.

The area

The counties it named.

The facts

Issued
Jun 1, 2016, 4:03 AM EDT (08:03 UTC)
Expired
Jun 2, 2016, 7:00 PM EDT
In force
39 hr
Issued by
NWS Newport/Morehead City, NC
Flood severity
None

The text

As transmitted.

632 
WGUS62 KMHX 010803
FFAMHX

URGENT - IMMEDIATE BROADCAST REQUESTED
FLOOD WATCH
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
403 AM EDT WED JUN 1 2016

...TROPICAL DOWNPOURS POSE A FLOOD THREAT ALONG THE COAST OF
EASTERN NORTH CAROLINA TODAY AND TONIGHT...

.THE REMNANTS OF FORMER TROPICAL STORM BONNIE WILL MOVE SLOWLY
NORTHEAST ALONG THE COAST OF NORTH CAROLINA TODAY AND TONIGHT AND
CONTINUE TO CIRCULATE TROPICAL MOISTURE ACROSS THE AREA. THIS
WILL LEAD TO WIDESPREAD SHOWERS AND SCATTERED THUNDERSTORMS WITH
TORRENTIAL DOWNPOURS TODAY AND TONIGHT. THE DOWNPOURS WILL BE MOST
FREQUENT FROM CARTERET COUNTY TO HATTERAS ISLAND SOUTH OF OREGON
INLET INCLUDING OCRACOKE. ADDITIONAL RAINFALL AMOUNTS OF 1 TO 3
INCHES WITH LOCALLY HEAVIER AMOUNTS ARE POSSIBLE IN THE WATCH AREA
THROUGH THURSDAY MORNING. THIS REGION HAS ALREADY RECEIVED HEAVY
RAINS AND THE GROUND WAS SATURATED. ANY ADDITIONAL HEAVY RAINS
WILL RAPIDLY RUNOFF AND LEAD TO FLOODING OF LOW LYING AND POOR
DRAINAGE AREAS.

NCZ095-012000-
/O.NEW.KMHX.FA.A.0002.160601T0803Z-160602T0900Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
CARTERET-
INCLUDING THE CITIES OF...MOREHEAD CITY...BEAUFORT...NEWPORT...
ATLANTIC BEACH...EMERALD ISLE
403 AM EDT WED JUN 1 2016

...FLOOD WATCH IN EFFECT THROUGH LATE TONIGHT...

THE NATIONAL WEATHER SERVICE IN NEWPORT/MOREHEAD CITY HAS ISSUED
A

* FLOOD WATCH FOR A PORTION OF EASTERN NORTH CAROLINA... 
  INCLUDING THE FOLLOWING AREA...CARTERET. 

* THROUGH LATE TONIGHT

* ADDITIONAL RAINFALL OF 1 TO 3 INCHES BY THURSDAY MORNING WITH
  LOCALLY HIGHER AMOUNTS POSSIBLE.

* THE GROUND IS SATURATED IN THE WATCH AREA FROM PREVIOUS HEAVY
  RAINS. ANY ADDITIONAL DOWNPOURS WILL RUNOFF RAPIDLY AND LEAD TO
  FLOODING OF LOW LYING AND POOR DRAINAGE AREAS. 
 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLOOD WATCH MEANS THERE IS A POTENTIAL FOR FLOODING BASED ON
CURRENT FORECASTS.

YOU SHOULD MONITOR LATER FORECASTS AND BE ALERT FOR POSSIBLE
FLOOD WARNINGS. THOSE LIVING IN AREAS PRONE TO FLOODING SHOULD BE
PREPARED TO TAKE ACTION SHOULD FLOODING DEVELOP.

&&

$$

NCZ103-104-012000-
/O.NEW.KMHX.FA.A.0002.160601T0803Z-160602T1200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
OUTER BANKS DARE-OUTER BANKS HYDE-
INCLUDING THE CITIES OF...KITTY HAWK...NAGS HEAD...MANTEO...
RODANTHE...BUXTON...HATTERAS VILLAGE...OCRACOKE
403 AM EDT WED JUN 1 2016

...FLOOD WATCH IN EFFECT THROUGH THURSDAY MORNING...

THE NATIONAL WEATHER SERVICE IN NEWPORT/MOREHEAD CITY HAS ISSUED
A

* FLOOD WATCH FOR A PORTION OF EASTERN NORTH CAROLINA... 
  INCLUDING THE FOLLOWING AREAS...OUTER BANKS DARE AND OUTER 
  BANKS HYDE. 

* THROUGH THURSDAY MORNING

* ADDITIONAL RAINFALL OF 1 TO 3 INCHES BY THURSDAY MORNING WITH
  LOCALLY HIGHER AMOUNTS POSSIBLE.

* THE GROUND IS SATURATED IN THE WATCH AREA FROM PREVIOUS HEAVY
  RAINS. ANY ADDITIONAL DOWNPOURS WILL RUNOFF RAPIDLY AND LEAD TO
  FLOODING OF LOW LYING AND POOR DRAINAGE AREAS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLOOD WATCH MEANS THERE IS A POTENTIAL FOR FLOODING BASED ON
CURRENT FORECASTS.

YOU SHOULD MONITOR LATER FORECASTS AND BE ALERT FOR POSSIBLE
FLOOD WARNINGS. THOSE LIVING IN AREAS PRONE TO FLOODING SHOULD BE
PREPARED TO TAKE ACTION SHOULD FLOODING DEVELOP.

&&

$$
4 follow-up statements
600 
WGUS62 KMHX 012004
FFAMHX

FLOOD WATCH
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
404 PM EDT WED JUN 1 2016

...TROPICAL DOWNPOURS WILL POSE A FLOOD THREAT ALONG THE COAST OF
EASTERN NORTH CAROLINA TONIGHT...

.THE REMNANTS OF FORMER TROPICAL STORM BONNIE WILL MOVE SLOWLY
NORTHEAST ALONG THE COAST OF NORTH CAROLINA TONIGHT AND CONTINUE
TO CIRCULATE TROPICAL MOISTURE ACROSS THE AREA. THIS WILL LEAD TO
WIDESPREAD SHOWERS AND SCATTERED THUNDERSTORMS WITH TORRENTIAL
DOWNPOURS THROUGH TONIGHT. THE DOWNPOURS WILL BE MOST FREQUENT
FROM CARTERET COUNTY TO HATTERAS ISLAND SOUTH OF OREGON INLET
INCLUDING OCRACOKE. ADDITIONAL RAINFALL AMOUNTS OF 1 TO 2 INCHES
WITH LOCALLY HEAVIER AMOUNTS ARE POSSIBLE IN THE WATCH AREA
THROUGH THURSDAY MORNING. THIS REGION HAS ALREADY RECEIVED HEAVY
RAINS PRODUCING SATURATED GROUND THE PAST FEW DAYS. ANY
ADDITIONAL HEAVY RAINS WILL RAPIDLY RUNOFF AND LEAD TO FLOODING OF
LOW LYING AND POOR DRAINAGE AREAS.

NCZ095-020900-
/O.CON.KMHX.FA.A.0002.000000T0000Z-160602T0900Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
CARTERET-
INCLUDING THE CITIES OF...MOREHEAD CITY...BEAUFORT...NEWPORT...
ATLANTIC BEACH...EMERALD ISLE
404 PM EDT WED JUN 1 2016

...FLOOD WATCH REMAINS IN EFFECT THROUGH LATE TONIGHT...

THE FLOOD WATCH CONTINUES FOR

* A PORTION OF EASTERN NORTH CAROLINA...INCLUDING THE FOLLOWING 
  AREA...CARTERET. 

* THROUGH LATE TONIGHT

* ADDITIONAL RAINFALL OF 1 TO 2 INCHES BY THURSDAY MORNING WITH
  LOCALLY HIGHER AMOUNTS POSSIBLE.

* THE GROUND IS SATURATED IN THE WATCH AREA FROM PREVIOUS HEAVY 
  RAINS. ANY ADDITIONAL DOWNPOURS WILL RUNOFF RAPIDLY AND LEAD 
  TO FLOODING OF LOW LYING AND POOR DRAINAGE AREAS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLOOD WATCH MEANS THERE IS A POTENTIAL FOR FLOODING BASED ON
CURRENT FORECASTS.

YOU SHOULD MONITOR LATER FORECASTS AND BE ALERT FOR POSSIBLE
FLOOD WARNINGS. THOSE LIVING IN AREAS PRONE TO FLOODING SHOULD BE
PREPARED TO TAKE ACTION SHOULD FLOODING DEVELOP.

&&

$$

NCZ103-104-020900-
/O.CON.KMHX.FA.A.0002.000000T0000Z-160602T1200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
OUTER BANKS DARE-OUTER BANKS HYDE-
INCLUDING THE CITIES OF...KITTY HAWK...NAGS HEAD...MANTEO...
RODANTHE...BUXTON...HATTERAS VILLAGE...OCRACOKE
404 PM EDT WED JUN 1 2016

...FLOOD WATCH REMAINS IN EFFECT THROUGH THURSDAY MORNING...

THE FLOOD WATCH CONTINUES FOR

* A PORTION OF EASTERN NORTH CAROLINA...INCLUDING THE FOLLOWING 
  AREAS...OUTER BANKS DARE AND OUTER BANKS HYDE. 

* THROUGH THURSDAY MORNING

* ADDITIONAL RAINFALL OF 1 TO 2 INCHES BY THURSDAY MORNING WITH
  LOCALLY HIGHER AMOUNTS POSSIBLE.

* THE GROUND IS SATURATED IN THE WATCH AREA FROM PREVIOUS HEAVY 
  RAINS. ANY ADDITIONAL DOWNPOURS WILL RUNOFF RAPIDLY AND LEAD 
  TO FLOODING OF LOW LYING AND POOR DRAINAGE AREAS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLOOD WATCH MEANS THERE IS A POTENTIAL FOR FLOODING BASED ON
CURRENT FORECASTS.

YOU SHOULD MONITOR LATER FORECASTS AND BE ALERT FOR POSSIBLE
FLOOD WARNINGS. THOSE LIVING IN AREAS PRONE TO FLOODING SHOULD BE
PREPARED TO TAKE ACTION SHOULD FLOODING DEVELOP.

&&

$$
593 
WGUS62 KMHX 020820
FFAMHX

URGENT - IMMEDIATE BROADCAST REQUESTED
FLOOD WATCH
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
420 AM EDT THU JUN 2 2016

...TROPICAL DOWNPOURS WILL POSE A FLOOD THREAT ALONG THE OUTER
BANKS OF EASTERN NORTH CAROLINA TODAY...

.THE REMNANTS OF FORMER TROPICAL STORM BONNIE WILL MOVE SLOWLY
NORTHEAST ALONG THE COAST OF NORTH CAROLINA TODAY AND CONTINUE TO
CIRCULATE TROPICAL MOISTURE ACROSS THE OUTER BANKS. THIS WILL
LEAD TO WIDESPREAD SHOWERS AND SCATTERED THUNDERSTORMS WITH
TORRENTIAL DOWNPOURS THROUGH EARLY THIS AFTERNOON. ADDITIONAL
RAINFALL AMOUNTS OF 1 TO 3 INCHES WITH LOCALLY HEAVIER AMOUNTS
ARE POSSIBLE IN THE WATCH AREA THROUGH THIS AFTERNOON. THIS
REGION HAS ALREADY RECEIVED HEAVY RAINS PRODUCING SATURATED GROUND
THE PAST FEW DAYS. ANY ADDITIONAL HEAVY RAINS WILL RAPIDLY RUNOFF
AND LEAD TO FLOODING OF LOW LYING AND POOR DRAINAGE AREAS.

NCZ095-020930-
/O.CAN.KMHX.FA.A.0002.000000T0000Z-160602T0900Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
CARTERET-
INCLUDING THE CITIES OF...MOREHEAD CITY...BEAUFORT...NEWPORT...
ATLANTIC BEACH...EMERALD ISLE
420 AM EDT THU JUN 2 2016

...FLOOD WATCH FOR CARTERET COUNTY IS CANCELLED...

THE FLOOD WATCH FOR A PORTION OF EASTERN NORTH CAROLINA HAS BEEN
CANCELLED. THE THREAT FOR HEAVY RAINS HAS SHIFTED TO THE OUTER
BANKS TODAY.

$$

NCZ103-104-021800-
/O.EXT.KMHX.FA.A.0002.000000T0000Z-160602T1800Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
OUTER BANKS DARE-OUTER BANKS HYDE-
INCLUDING THE CITIES OF...KITTY HAWK...NAGS HEAD...MANTEO...
RODANTHE...BUXTON...HATTERAS VILLAGE...OCRACOKE
420 AM EDT THU JUN 2 2016

...FLOOD WATCH NOW IN EFFECT UNTIL 2 PM EDT THIS AFTERNOON...

THE FLOOD WATCH IS NOW IN EFFECT FOR

* A PORTION OF EASTERN NORTH CAROLINA...INCLUDING THE FOLLOWING 
  AREAS...OUTER BANKS DARE AND OUTER BANKS HYDE. 

* UNTIL 2 PM EDT THIS AFTERNOON

* ADDITIONAL RAINFALL OF 1 TO 3 INCHES BY THIS AFTERNOON WITH
  LOCALLY HIGHER AMOUNTS POSSIBLE.

* THE GROUND IS SATURATED IN THE WATCH AREA FROM PREVIOUS HEAVY 
  RAINS. ANY ADDITIONAL DOWNPOURS WILL RUNOFF RAPIDLY AND LEAD 
  TO FLOODING OF LOW LYING AND POOR DRAINAGE AREAS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLOOD WATCH MEANS THERE IS A POTENTIAL FOR FLOODING BASED ON
CURRENT FORECASTS.

YOU SHOULD MONITOR LATER FORECASTS AND BE ALERT FOR POSSIBLE
FLOOD WARNINGS. THOSE LIVING IN AREAS PRONE TO FLOODING SHOULD BE
PREPARED TO TAKE ACTION SHOULD FLOODING DEVELOP.

&&

$$
967 
WGUS62 KMHX 021544
FFAMHX

URGENT - IMMEDIATE BROADCAST REQUESTED
FLOOD WATCH
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
1144 AM EDT THU JUN 2 2016

...TROPICAL DOWNPOURS WILL POSE A FLOOD THREAT ALONG THE OUTER
BANKS OF EASTERN NORTH CAROLINA THROUGH MID AFTERNOON...

.NEWLY RE-DEVELOPED TROPICAL DEPRESSION BONNIE WILL MOVE SLOWLY
NORTHEAST ALONG THE COAST OF NORTH CAROLINA THIS AFTERNOON AND
CONTINUE TO CIRCULATE TROPICAL MOISTURE ACROSS THE OUTER BANKS.
THIS WILL LEAD TO WIDESPREAD SHOWERS AND ISOLATED THUNDERSTORMS
WITH TORRENTIAL DOWNPOURS THROUGH MID AFTERNOON. ADDITIONAL
RAINFALL AMOUNTS OF 1 TO 3 INCHES WITH LOCALLY HEAVIER AMOUNTS
ARE POSSIBLE IN THE WATCH AREA THROUGH THIS AFTERNOON. THIS REGION
HAS ALREADY RECEIVED HEAVY RAINS PRODUCING SATURATED GROUND THE
PAST FEW DAYS. ANY ADDITIONAL HEAVY RAINS WILL RAPIDLY RUNOFF AND
LEAD TO FLOODING OF LOW LYING AND POOR DRAINAGE AREAS.

NCZ103-104-022100-
/O.EXT.KMHX.FA.A.0002.000000T0000Z-160602T2100Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
OUTER BANKS DARE-OUTER BANKS HYDE-
INCLUDING THE CITIES OF...KITTY HAWK...NAGS HEAD...MANTEO...
RODANTHE...BUXTON...HATTERAS VILLAGE...OCRACOKE
1144 AM EDT THU JUN 2 2016

...FLOOD WATCH NOW IN EFFECT UNTIL 5 PM EDT THIS AFTERNOON...

THE FLOOD WATCH IS NOW IN EFFECT FOR

* A PORTION OF EASTERN NORTH CAROLINA...INCLUDING THE FOLLOWING 
  AREAS...OUTER BANKS DARE AND OUTER BANKS HYDE. 

* UNTIL 5 PM EDT THIS AFTERNOON

* ADDITIONAL RAINFALL OF 1 TO 3 INCHES WITH LOCALLY HIGHER
  AMOUNTS POSSIBLE.

* THE GROUND IS SATURATED IN THE WATCH AREA FROM PREVIOUS HEAVY 
  RAINS. ANY ADDITIONAL DOWNPOURS WILL RUNOFF RAPIDLY AND LEAD 
  TO FLOODING OF LOW LYING AND POOR DRAINAGE AREAS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLOOD WATCH MEANS THERE IS A POTENTIAL FOR FLOODING BASED ON
CURRENT FORECASTS.

YOU SHOULD MONITOR LATER FORECASTS AND BE ALERT FOR POSSIBLE
FLOOD WARNINGS. THOSE LIVING IN AREAS PRONE TO FLOODING SHOULD BE
PREPARED TO TAKE ACTION SHOULD FLOODING DEVELOP.

&&

$$
706 
WGUS62 KMHX 022019
FFAMHX

URGENT - IMMEDIATE BROADCAST REQUESTED
FLOOD WATCH
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
419 PM EDT THU JUN 2 2016

...FLOOD THREAT CONTINUES EARLY THIS EVENING...

.TROPICAL DEPRESSION BONNIE WILL MOVE SLOWLY NORTHEAST OFF THE
COAST TONIGHT. MODERATE TO OCCASIONALLY HEAVY RAIN OVER THE OUTER
BANKS WILL GRADUALLY END THIS EVENING. ADDITIONAL AMOUNTS ARE
EXPECTED TO BE LESS THAN 1 INCH BUT WILL BE SLOW TO DRAIN DUE TO
SATURATED SOILS. THE RUNOFF WILL LEAD TO FLOODING OF LOW LYING
AND POOR DRAINAGE AREAS.

NCZ103-104-022300-
/O.EXT.KMHX.FA.A.0002.000000T0000Z-160602T2300Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
OUTER BANKS DARE-OUTER BANKS HYDE-
INCLUDING THE CITIES OF...KITTY HAWK...NAGS HEAD...MANTEO...
RODANTHE...BUXTON...HATTERAS VILLAGE...OCRACOKE
419 PM EDT THU JUN 2 2016

...FLOOD WATCH NOW IN EFFECT UNTIL 7 PM EDT THIS EVENING...

THE FLOOD WATCH IS NOW IN EFFECT FOR

* A PORTION OF EASTERN NORTH CAROLINA...INCLUDING THE FOLLOWING 
  AREAS...OUTER BANKS DARE AND OUTER BANKS HYDE. 

* UNTIL 7 PM EDT THIS EVENING

* ADDITIONAL RAINFALL OF LESS THAN 1 WITH LOCALLY HIGHER AMOUNTS
  POSSIBLE. MOST OF THE AREA HAS RECEIVED 2 TO 5 INCHES OF RAIN IN
  THE PAST 24 HOURS. 

* THE GROUND IS SATURATED IN THE WATCH AREA FROM PREVIOUS HEAVY 
  RAINS. ANY ADDITIONAL DOWNPOURS WILL RUNOFF RAPIDLY AND LEAD 
  TO FLOODING OF LOW LYING AND POOR DRAINAGE AREAS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLOOD WATCH MEANS THERE IS A POTENTIAL FOR FLOODING BASED ON
CURRENT FORECASTS.

YOU SHOULD MONITOR LATER FORECASTS AND BE ALERT FOR POSSIBLE
FLOOD WARNINGS. THOSE LIVING IN AREAS PRONE TO FLOODING SHOULD BE
PREPARED TO TAKE ACTION SHOULD FLOODING DEVELOP.

&&

$$

What forecasters said that day

The local office's own words before this flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Newport/Morehead City, NC wrote its last area forecast discussion before this flood watch went out at Jun 1, 1:12 AM EDT, 2 hours 51 minutes earlier.

Area forecast discussion, Jun 1, 1:12 AM EDT, 2 hours 51 minutes before
Area Forecast Discussion
National Weather Service Newport/Morehead City NC
112 AM EDT WED JUN 1 2016

.SYNOPSIS...
Low pressure, the remnants of Tropical Storm Bonnie, will drift
very slowly northeast across eastern North Carolina through
Thursday, finally moving off the coast of the Outer Banks Thursday
night. A cold front will move into the area Saturday while
dissipating over the area. A second cold front will move through
the area late Monday. High pressure will dominate thereafter.

&&

.NEAR TERM /UNTIL 6 AM THIS MORNING/...
As of 110 AM Wednesday...The slow moving remnants of Bonnie were
currently located south of Cape Fear. The low is forecast to
to move very little overnight keeping eastern NC in a deep
southeasterly flow of tropical moisture with PW values around 2".
Although convection inland diminished earlier with the loss of
heating, showers and storms continue to fire over portions of the
southern and central near shore waters moving inland over the
adjacent coast. Expect this pattern to persist overnight with
locally heavy coastal downpours. Will maintain thunder mention as
instability will be sufficient to support deep convection
overnight. Will see a repeat of last night with low clouds
developing overnight, though think fog will not be an issue due to
the widespread clouds. Low temps continue warm and muggy with
upper 60s to lower 70s.

&&

.SHORT TERM /6 AM THIS MORNING THROUGH 6 PM TODAY/...
As of 330 PM Tuesday...Models indicate Bonnie remnant low moving
only very slowly north between Cape Fear and Cape Lookout with
somewhat of a repeat of convective precipitation development. Will
have likely POPs for southern half of area and chance north with
locally heavy downpours again possible. Max temps near 80 beaches
to lower 80s inland.

&&

.LONG TERM /TONIGHT THROUGH TUESDAY/...
As of 330 PM Tuesday...The remnants of Bonnie will continue to
produce a scattered convective threat through Thursday. The low
will move east of the area Friday but a moist and unstable airmass
remains in place ahead of an approaching weak front which stalls
near the area as we move into the weekend keeping a threat of
showers and thunderstorms in the forecast through the weekend
followed by a stronger front moving through Sunday night into Monday.

Wednesday night through Thursday...The remnants of Bonnie will
slowly track across/along the Eastern NC coast through mid-week
before finally moving to the east Thursday night into Friday. A
tropical airmass with precipitable water values around 1.8-2
inches, combined with diurnally enhanced instability, will continue
to bring a threat of showers and thunderstorms across the region.
A slow and potentially stationary storm motion will continue to
bring a threat of heavy downpours producing a localized flooding
threat across the region. Highs in the low to mid 80 inland with
lows in the upper 60s to around 70.

Thursday night through Saturday...Shower chances diminish Thursday
night into Friday as the remnant low moves east of the region but
a continued moist and unstable airmass with an approaching weak
front and gradually falling heights aloft will continue to bring a
threat of showers and thunderstorms across the region. The front
is progged to be west across the piedmont Friday but convection
initiating across central NC could move into the coastal plain
during the afternoon along with the possibility of sea breeze
convection closer to the coast. Thursday night into early Friday
should be mostly dry for inland sections with a low chance pops
for the coastal zones. Models differ some with just how far the
front pushes into the region Friday night and Saturday but latest
consensus stalls the front near the Albemarle Sound region. Better
convective coverage expected Saturday as the front will be
across, or at least very close to, to northern portions of the CWA.
Increasing low level thicknesses and greater insolation will allow
temps to warm into the mid to upper 80s for highs with lows around
70.

Sunday through Tuesday...Deep layer moist SW flow increases
across the region Sunday into Sunday night as a digging upper
trough and stronger cold front approaches from the west. Moderate
instability and increasing shear will continue to bring a threat
of showers and thunderstorms across the region. Models have come
into better agreement with regards to timing of the front,
suggesting the front will move through Eastern NC late Sunday
night into early Monday, with a drying trend by midday Monday.
Tuesday will be dry with light westerly flow and thicknesses
supporting max temps in the mid 80s inland to upper 70s coast.

&&

.AVIATION /06Z WEDNESDAY THROUGH SUNDAY/...
Short Term /through Wednesday night/...
As of 110 AM Wednesday...Expecting another widespread LIFR/IFR
event overnight mainly in ceilings from developing low stratus due
to saturation of the low levels after 06Z. Most of the nocturnal
shower activity should remain just southeast of the taf sites
through 12Z. Conditions improve to MVFR by mid morning and VFR by
mid afternoon, however, by that time shower and thunderstorm
activity associated with the remnants of Bonnie located quasi-
stationary off of the coast, should become more numerous aided by
diurnal heating and threatening sub VFR conditions through early
evening. The remnants of Bonnie are forecast to move very little
through Wednesday night keeping eastern NC in a southeasterly flow
of tropical moisture leading to a return of low ceilings and
perhaps fog again late Wednesday night.

Long Term /Wednesday night through Sunday/...
As of 335 PM Tuesday...Remnant tropical low will drift along and
near the NC coast through Thursday bringing scattered showers and
isolated thunderstorms. Shower activity expected to be diurnally
enhanced with greatest coverage during the afternoon hours. While
the remnants of Bonnie move out by Friday, a moist unstable
airmass continues across the region Friday into Saturday ahead of
a weak frontal system and expect showers and thunderstorms
chances to persist through the long term. Periods of MVFR/IFR
possible with heavier showers and storms through period. With low
levels very moist could also have some light fog/lower stratus
develop during the late night/early morning hours as winds are
expected to be very light.

&&

.MARINE...
Short Term /through Wednesday/...
As of 110 AM Wednesday...Bonnie remnant low remains off Cape Fear
will not move overnight and Wednesday with only a slight northeast
drift expected. Previous forecast on track with current NE to E
winds around 10 KT gradually becoming E to SE with some speeds to
15 KT over southern and central waters Wednesday. Seas mainly 3-4
feet with some 5 FT heights for outer portions of southern and
central waters.

Long Term /Wednesday night through Sunday/...
As of 330 AM Tuesday...The remnants of Bonnie will slowly move
across/along the Eastern NC coast into Thursday, then will lift
northeast of the area Thursday night and Friday ahead of an
approaching front. Winds will veer to S to SW Thursday and finally
to NW to N Thursday night with the low departing the region. Light
and variable winds expected Friday, becoming SW around 5-15 kt
Friday night and Saturday ahead of a weak front. There is some
uncertainty in the models with just how far the front pushes into
the region and latest consensus pushes just into the Albemarle
Sound region. Mainly followed NWPS with seas generally 3-5 ft
Wednesday which subsides to 2-4 ft by late Thursday through the
end of the period. Wavewatch does produce a few periods of seas up
to 6 ft closer to the Gulf Stream Wednesday into Thursday but
sided with NWPS. Wavewatch appeared reasonable Saturday but
slightly overdone Sunday in warm-advection/southerly flow 10-20
kt.

&&

.HYDROLOGY...
As of 400 PM Tuesday...Scattered to numerous showers and isolated
thunderstorms are expected over the area through Thursday as the
remnants of TD Bonnie drift slowly across the region. The showers
and storms will have locally heavy downpours and are expected to
produce rainfall amounts generally between 1 to 2 inches with
locally higher amounts possible. This heavy rain will likely lead
to some localized minor poor drainage flooding and ponding on
roads. Best chances for heavy rain are during the afternoon hours.

&&

.MHX WATCHES/WARNINGS/ADVISORIES...
NC...None.
MARINE...None.

&&

SYNOPSIS...JME/JBM
NEAR TERM...JME/JBM/TL
SHORT TERM...JBM
LONG TERM...SK/DAG
AVIATION...JME/JBM/DAG/TL
MARINE...JME/JBM/DAG
HYDROLOGY...MHX
Hazardous weather outlook, May 31, 8:02 PM EDT, 8 hours 1 minute before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
802 PM EDT TUE MAY 31 2016

NCZ095-098-103-104-020015-
CARTERET-ONSLOW-OUTER BANKS DARE-OUTER BANKS HYDE-
802 PM EDT TUE MAY 31 2016

...MODERATE RIP CURRENT RISK IN EFFECT THROUGH WEDNESDAY EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN NORTH CAROLINA.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   MODERATE RIP CURRENT RISK.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

PERIODS OF MODERATE TO HEAVY RAIN WEDNESDAY COULD PRODUCE
LOCALIZED FLOODING ACROSS EASTERN NORTH CAROLINA.

THERE WILL BE AN INCREASED THREAT OF RIP CURRENTS THROUGH MID WEEK.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

NCZ029-044>047-079>081-090>094-020015-
MARTIN-PITT-WASHINGTON-TYRRELL-MAINLAND DARE-GREENE-BEAUFORT-
MAINLAND HYDE-DUPLIN-LENOIR-JONES-CRAVEN-PAMLICO-
802 PM EDT TUE MAY 31 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CAROLINA AND EASTERN
NORTH CAROLINA.

.DAY ONE...TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

PERIODS OF MODERATE TO HEAVY RAIN WEDNESDAY COULD PRODUCE
LOCALIZED FLOODING ACROSS EASTERN NORTH CAROLINA.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

The office that day

Everything else NWS Newport/Morehead City, NC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 1, 4:12 AM EDTSmall Craft Advisory for Hazardous SeasMHX23 hr
Jun 1, 12:00 PM EDTSpecial Weather StatementMHXBeaufort60 min
Jun 1, 12:57 PM EDTSpecial Weather StatementMHXMartin, Pitt63 min

Nearby

Flood Watches in North Carolina, 2016Every flood watch in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.